Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Aug 25, 2021, 2:15 PM EDT for Harrison County, Kentucky. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2021, 2:15 PM EDT (18:15 UTC)
- Expired
- Aug 25, 2021, 3:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Louisville, KY
- Hail
- 0.00 in
- Wind
- 40
County Harrison County, KY
The radar
The Cincinnati radar (KILN), 108 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1234 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
219
WWUS83 KLMK 251815
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
215 PM EDT Wed Aug 25 2021
KYZ037-251900-
Harrison KY-
215 PM EDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of Harrison County
through 300 PM EDT...
At 215 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Falmouth, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cynthiana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3831 8431 3852 8448 3854 8448 3853 8446
3854 8443 3857 8441 3858 8422 3857 8420
3856 8422 3855 8421 3856 8419 3854 8416
3853 8418 3850 8418 3850 8416 3849 8417
3848 8415 3848 8413 3846 8411
TIME...MOT...LOC 1815Z 318DEG 15KT 3855 8435
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
MJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Aug 25, 12:31 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 25, 12:31 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Louisville KY 1231 PM EDT Wed Aug 25 2021 ...Updated Aviation Discussion... .Forecast Update... Issued at 1025 AM EDT Wed Aug 25 2021 Have made some minor adjustments to the forecast for this afternoon and evening. SPC expanded the Marginal Risk within the Day 1 Convective Outlook to clip our far northern CWA, but overall our region remains in a General Thunder risk for today. Cloud debris from previous early morning convection has made its way into the northern half of the CWA, which could have an impact afternoon high temperatures should clouds stay around this afternoon. Adjusted max temps with latest blend of hi-res guidance and knocked down temps a degree or two. Should still see temps in the low to mid 90s, with our warmest areas expected west of I-65. SPS for heat indices 100- 105 looks good for now. Severe threat across our far northern CWA for this afternoon and evening appears to be very marginal. Based off the 00z HREF, the Marginal Risk appears to follow the 00z HRRR composite reflectivity. Could see some rogue convection fire off of remnant outflows this afternoon and evening, but better overall supportive environment will remain to our north. Added slight chc PoPs to our southern IN counties for this afternoon and evening to recognize the potential and line up with neighboring WFOs, but believe most will remain dry anyway as high pressure sits over the region. Updated products coming shortly. && .Short Term...(Today and tonight) Issued at 308 AM EDT Wed Aug 25 2021 The focus today is going to be the heat, or it was. A line of shower/storms continues its surge to the southeast. The line is expected to dissipate before having much of an impact in our CWA, but leftover cloud debris and outflow boundaries could slightly lower temperatures, during the diurnal hours, and cause further shower development. It's still going to be hot, but heat indices are a little under the threshold for a heat advisory in most areas. Today isn't going to feel much different than the last couple of days. High humidity areas, near crop fields will continue to see higher heat indices because of evapotranspiration. Heat indices near these fields have been reported at between 105 to 108. People generally think urban areas will see the higher heat indices. It's true that temperatures are usually higher in the city, but it's also typically drier. Drier air, lower dew points, will keep heat indices closer to the actual air temperature. Today, the overall pattern remains the same as the Lower Ohio Valley sits under a weakly amplified upper ridge, covering much of the southern US, as the center of a surface high passes through the CWA. This will cause variable light winds. Skies are expected to stay mostly sunny helping temperatures climb into low to mid 90s east of Interstate 65 and mid 90s along and west of I-65. Louisville will likely reach into the upper 90s. Dewpoints are expected to reach the low to mid 70s. This will result in heat indices up to 103 in areas along and west of I-65. Farther to the east in the Bluegrass region of Kentucky, heat indices will likely stay below 100. Tonight, scattered cloud cover is expected to build overhead as a shortwave passes from west to east, north of the area. This could kick off a few shower/thunderstorms in the Cincinnati, Ohio area, so a slight slight exists for precipitation in southern Indiana and far northern Kentucky. Lows bottom out in the 70s. .Long Term...(Thursday through Tuesday) Issued at 241 AM EDT Wed Aug 25 2021 Hot and humid weather will finish out the month of August in the Ohio Valley. Thursday through Friday the upper ridge will continue over the south central - southeast United States, keeping our heat and humidity in place. Highs both days will generally be in the 90-95 degree range with the mercury only dropping into the low-mid 70s at night. Any MCS activity should remain well to our northwest. Scattered afternoon thunderstorms may provide temporary relief for some. Heights will rise a bit on Saturday as the pattern becomes more meridional ahead of an upper trough crossing the northern Plains. Sunday into early next week that trough will cross the Great Lakes on its way to the Northeast while a possible tropical system may be rising into Texas or Louisiana. These factors will result in lower heights and possibly a pattern more favorable to convection early next week. A cold front coming in from the northwest may actually be able to make some headway into the Ohio Valley, along with slightly stronger shear. So, will have somewhat higher PoPs for this time period compared to what we have been seeing recently. && .Aviation...(18Z TAF Issuance) Issued at 1220 PM EDT Wed Aug 25 2021 Mid and high level cloud debris from early morning convection continues to cover areas along and north of I-64. Beginning to see scattered cu develop as temperatures warm into the low 90s. There remains a slight chance of a shower or thunderstorm popping up across southern Indiana or northern Kentucky. This could impact SDF, HNB, or LEX, but confidence remains low and will keep TAFs dry. Winds will remain light and variable as a surface high works through the region today. Guidance is strongly hinting at some fog across the region tomorrow morning, so included MVFR vis restrictions at HNB, LEX, and BWG for the pre-dawn hours. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...CJP Short Term...KDW Long Term...13 Aviation...CJP
Hazardous weather outlook, Aug 25, 3:27 AM EDT, 10 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 327 AM EDT Wed Aug 25 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-260730- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 327 AM EDT Wed Aug 25 2021 /227 AM CDT Wed Aug 25 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Heat indices this afternoon will top out near 103 degrees along and west of Interstate 65. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat index values will generally range from 100 to 105 degrees in the afternoon Wednesday and Thursday along and west of I-65. Isolated to widely scattered storms are forecast each afternoon and evening. Locally heavy rainfall and lightning are the primary storm hazards. A cold front approaching Monday may bring more widespread activity. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely not be needed at least through the weekend. KDW/13
In the hours before
Special weather statement, Aug 25, 2:00 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Louisville KY
200 PM EDT Wed Aug 25 2021
INZ077-078-251845-
Washington IN-Scott IN-
200 PM EDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of west central Scott
and northeastern Washington Counties through 245 PM EDT...
At 200 PM EDT, Doppler radar was tracking a strong thunderstorm near
Brownstown, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northeastern
Washington and west central Scott Counties, including the following
locations... New Philadelphia, Kossuth, Plattsburg, Canton,
Harristown and Little York.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3876 8603 3877 8602 3876 8601 3877 8598
3875 8598 3876 8596 3875 8595 3876 8594
3875 8592 3875 8590 3873 8588 3874 8585
3869 8579 3856 8610 3878 8621 3877 8620
3878 8618 3876 8613 3878 8609
TIME...MOT...LOC 1800Z 326DEG 7KT 3880 8610
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MJSpecial weather statement, Aug 25, 2:07 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Louisville KY
207 PM EDT Wed Aug 25 2021
KYZ042-043-251830-
Bourbon KY-Nicholas KY-
207 PM EDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of east central Bourbon
and southeastern Nicholas Counties through 230 PM EDT...
At 207 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sharpsburg, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of east central
Bourbon and southeastern Nicholas Counties, including the following
locations... Plum, Sprout, East Union, Weston and Moorefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3830 8385 3819 8398 3818 8399 3815 8404
3832 8405 3835 8387 3835 8386 3833 8386
3833 8385 3834 8384 3832 8385 3831 8383
TIME...MOT...LOC 1807Z 268DEG 13KT 3824 8396
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MJSpecial weather statement, Aug 25, 2:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
215 PM EDT Wed Aug 25 2021
KYZ037-251900-
Harrison KY-
215 PM EDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of Harrison County
through 300 PM EDT...
At 215 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Falmouth, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cynthiana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3831 8431 3852 8448 3854 8448 3853 8446
3854 8443 3857 8441 3858 8422 3857 8420
3856 8422 3855 8421 3856 8419 3854 8416
3853 8418 3850 8418 3850 8416 3849 8417
3848 8415 3848 8413 3846 8411
TIME...MOT...LOC 1815Z 318DEG 15KT 3855 8435
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MJThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 2:07 PM EDT | Special Weather Statement | LMK | Nicholas | 23 min |
| Aug 25, 2:16 PM EDT | Special Weather Statement | LMK | Franklin | 44 min |
| Aug 25, 2:54 PM EDT | Special Weather Statement | LMK | Nicholas | 36 min |
| Aug 25, 2:56 PM EDT | Areal Flood Advisory | LMK | Nicholas | 2 hr |
| Aug 25, 3:16 PM EDT | Special Weather Statement | LMK | Shelby | 44 min |
| Aug 25, 3:49 PM EDT | Areal Flood Advisory | LMK | Clark, Fayette | 3 hr |
| Aug 25, 3:50 PM EDT | Special Weather Statement | LMK | Fayette | 25 min |
| Aug 25, 5:00 PM EDT | Special Weather Statement | LMK | Grayson | 30 min |
| Aug 25, 5:15 PM EDT | Special Weather Statement | LMK | Larue | 15 min |
| Aug 25, 5:27 PM EDT | Special Weather Statement | LMK | Larue | 33 min |
| Aug 25, 5:38 PM EDT | Special Weather Statement | LMK | Grayson | 37 min |
| Aug 25, 2:00 PM EDT | Special Weather Statement | LMK | Washington | 45 min |
| Aug 25, 3:48 PM EDT | Special Weather Statement | LMK | Crawford | 27 min |
| Aug 25, 3:58 PM EDT | Special Weather Statement | LMK | Floyd | 32 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.